Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/15682
Share/Export:
logo share SHARE logo core CORE BASE
Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL | DATACITE
Title

The Magnus expansion and some of its applications

AuthorsBlanes, S.; Casas, Fernando; Oteo, José Ángel; Ros Pallarés, José
Issue Date25-Nov-2008
PublisherElsevier
CitationPhysics Reports 470 (2009), 151-238
AbstractApproximate resolution of linear systems of differential equations with varying coefficients is a recurrent problem, shared by a number of scientific and engineering areas, ranging from Quantum Mechanics to Control Theory. When formulated in operator or matrix form, the Magnus expansion furnishes an elegant setting to build up approximate exponential representations of the solution of the system. It provides a power series expansion for the corresponding exponent and is sometimes referred to as Time-Dependent Exponential Perturbation Theory. Every Magnus approximant corresponds in Perturbation Theory to a partial re-summation of infinite terms with the important additional property of preserving, at any order, certain symmetries of the exact solution. The goal of this review is threefold. First, to collect a number of developments scattered through half a century of scientific literature on Magnus expansion. They concern the methods for the generation of terms in the expansion, estimates of the radius of convergence of the series, generalizations and related non-perturbative expansions. Second, to provide a bridge with its implementation as generator of especial purpose numerical integration methods, a field of intense activity during the last decade. Third, to illustrate with examples the kind of results one can expect from Magnus expansion, in comparison with those from both perturbative schemes and standard numerical integrators. We buttress this issue with a revision of the wide range of physical applications found by Magnus expansion in the literature
Publisher version (URL)http://dx.doi.org/10.1016/j%2Ephysrep%2E2008%2E11%2E001
URIhttp://hdl.handle.net/10261/15682
DOI10.1016/j.physrep.2008.11.001
ISSN0370-1573
Appears in Collections:(IFIC) Artículos




Files in This Item:
File Description SizeFormat
blanes.pdf1,31 MBAdobe PDFThumbnail
View/Open
Show full item record
Review this work

SCOPUSTM   
Citations

679
checked on May 20, 2022

WEB OF SCIENCETM
Citations

662
checked on May 21, 2022

Page view(s)

406
checked on May 26, 2022

Download(s)

328
checked on May 26, 2022

Google ScholarTM

Check

Altmetric

Dimensions


WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.